A 23-year-old male asked:
Gave up heavy drinking mths bk. had itchin hands for 3-4 days. slight elevated billrubin by 9. is this sign of liver problem? or alcohol withrwal? ty.
1 doctor answer • 1 doctor weighed in
Pediatric Gastroenterology 23 years experience
Liver problems: A bilirubin of 9 can be very concerning, along with unexplained itching. These symptoms sound like a condition called cholestasis, something seen in advanced liver disease. While alcohol withdrawal can cause other symptoms, it does not cause an elevated bilirubin of 9. This blood test should be evaluated with others including the AST, ALT, Alkaline phosphatase, and GGT. Your doctor can check.
Created for people with ongoing healthcare needs but benefits everyone.
3k viewsAnswered >2 years ago
Last updated Apr 15, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.